I've weaned off SSRI's before with very little disturbance other than a feeling a bit hyper. This time is different. I was down to 30 mg when restless leg syndrome hit with a vengeance. ZERO sleep, can't shut my brain down. I don't know what to do. Help? Suggestions? I've been on Cymbalta for about 5 years, I'm 55, in good health otherwise
Oh how I know the insomnia from stopping Cymbalta. It is a SSNRI like Effexor but with a terribly short 1/2 life which makes it one of the hardest antidepressants to wean off of. Has your doctor not got you starting on the Zoloft as you taper down on the cymbalta?
That is the easiest way to do it.
You may need to get something for sleep from your doctor for a few weeks. Cymbalta is well known for causing severe insomnia when tapering off. I went through this myself. I have always had insomnia but with stopping the cymbalta it got so that I could only sleep about 60 to 90 minutes at a time and then I would be up for an hour or more before I could get back to sleep.
Hope you get some sleep soon.
Hi, i agree with Lady, see if you can get something to help you sleep from your doctor... They might put you on a short course of benzodiazepines, such as Diazepam or Xanax, to get you though these withdrawal symptoms? Please inform your doctor as to how you are doing, they are there to help. Hopefully the side effects will wear of and you will feel better soon!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 1 Aug 2011 • 2 answers
Updated 16 Sep 2017 • 5 answers
Updated 27 Sep 2018 • 2 answers
Updated 15 Nov 2018 • 2 answers
Updated 5 days ago • 2 answers